It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-05-2003, 07:28 PM   #1
Junior Member
 
Join Date: Mar 2003
Location: Brandon, fl, usa
Posts: 36
fatesdestinie HB User
Question Hydroxychloroquine

okay, question. i have been on hydroxychloroquine 200 mg 2 times a day for about 6 months. after about two months on it i really noticed changes, i had energy, i was feeling a lot better,.. but now, for the past month, i am back to being tired, and not feeling well. i have an appt. with my doctor in two weeks, but i was wondering if anyone knows anything about it,.. am i going to need a higher dosage? or is it something else? i am also diabetic, and have thyroid prblems, but those are under control. so anyone think i need a higher dose?
thanks
crystal

 
Sponsors Lightbulb
   
Old 05-06-2003, 05:56 AM   #2
Junior Member
 
Join Date: Apr 2003
Location: Texas
Posts: 31
UpACreek HB User
Post

Maybe you are in a flare? You can still have flares even on plaq. Have you tried resting a bit more and all that? Your doctor will have a better idea of what is going on with you, but I think it is always a good idea to look at things like diet, rest, exercise etc. I hope you feel better soon!

 
Sponsors Lightbulb
   
Old 05-15-2003, 04:41 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2002
Location: Detroit Suburb
Posts: 1,058
Eagle HB UserEagle HB UserEagle HB User
Cool

I'm just beginning to do my homework on the autoimmune diseases Addison's, Conn's, Lupus, etc. Learning a lot.

Addison's goes with low thyroid and diabetes, has the skin pigmentation splotches that won't wash off, like Lupus, lightheadedness. I don't know if a person can have both. It's hard to tell them apart.

There's probably nothing on the web about Conn's yet, but I saw a promise at one site that there will be.
Is Cushing's another one?

Hang in there. Good luck.

 
Old 05-16-2003, 07:12 AM   #4
Newbie
 
Join Date: May 2003
Location: Swartz Creek, MI USA
Posts: 3
KatesTired HB User
Post

Crystal,
I agree with UpAcreek, you should try resting. I am on the same does of Plaquinil for 6 1/2 years (2 doses of 200mg / day). My understanding of this drug is with relatively minimal risks, this keeps us (or our immune systems)with Lupus more like that of a normal person (meaning reduce your immune system activity, which also makes you more suseptible to infection and sickness). The steriods (if you are taking them) takes care of everyday peaks in activity - so don't skip them or else you will feel like crap.

But one of the good/bad things with Lupus, is you can have long periods of times of feeling good - even great. However, this leads a lot of us (me included) to forget about lupus and over do it!!! I am very guilty of this. Then you can feel bad for a few days or if you really over do it you can have a flare. Plaquinil doesn't stop lupus completely from flaring, but it helps a lot.

In fact, about 5 years ago, I thought I was fine and stopped taking all my drugs and got pregnant. Result was a mis-carrage. My body decided the baby was foreign and attacted the placenta. Fortunately I was only 8weeks and it was less tramatic. THe good part is I have had a non-issue pregnancy since (while on my drugs) and she just turned 4.

Definitely see your doctor and have your blood work done. But in the mean time, try some R&R.

I have a hard time with R&R with 2 kids, full time job, and trying to keep up with house and yard. But if you do not try to relax, the result can be VERY bad!!!

So take it easy and hope you feel better soon.
__________________
Keep Smiling

 
Old 05-25-2003, 07:05 PM   #5
Junior Member
 
Join Date: Mar 2003
Location: Brandon, fl, usa
Posts: 36
fatesdestinie HB User
Post

thank you guys for your resonses. well, i went to my doctor and truthfully he didnt really seem to interested. i dont know, i guess maybe because it is so normal.. well, anyway, just about all i've done lately was sleep and lay around the house! i feel so tired, and i feel bad because i havent been able to help out to much around the house. but, anyway, my doc doesnt seem to worry about it. i certainly hope this settles down and i can go back to being relatively normal. and another thing, man, have my joints been killing me! does anyone know the best non prescription pain killers for joint pain?
okay, thanks and sorry for rambling on like that!
crystal

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
HYDROXYCHLOROQUINE, please explain??? topsy123 Lupus 10 04-30-2011 07:20 PM
Hydroxychloroquine and itchy skin Angie10 Lupus 6 08-23-2007 05:12 PM
Not treating lupus Angie10 Lupus 11 06-24-2007 04:59 PM
Hydroxychloroquine/and other meds and Lab tests? kare4me Lupus 0 02-12-2007 10:26 AM
blue needs your knowledge of methotrexate and enberol(sp?) bluelakelady Fibromyalgia 19 06-10-2005 04:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:25 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!